Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 28, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 1, 2017, 4:46 PM EDT for Williams County, Ohio. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2017, 4:46 PM EDT (20:46 UTC)
- Expired
- Apr 4, 2017, 11:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
334 WGUS43 KIWX 012046 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 PM EDT SAT APR 1 2017 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County .Rainfall from the last low pressure system to move through the area has caused the Saint Joseph River at Montpelier to rise and is expected to go into flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC171-022046- /O.NEW.KIWX.FL.W.0028.170401T2046Z-170405T0300Z/ /MONO1.1.ER.170401T1803Z.170402T1200Z.170404T0300Z.NO/ 446 PM EDT SAT APR 1 2017 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Saint Joseph River Ohio below Montpelier * until Tuesday evening. * At 10 AM Saturday the stage was 11.8 feet and rising. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will rise above flood stage Saturday afternoon and crest near 12.4 feet around 2 PM Sunday April 2 and fall below flood stage around 11 PM Monday April 3. * At 12.0 feet...Flooding of low land and agricultural land begins near the river. * This crest compares to a previous crest of 12.7 feet which occurred on Dec 17 2011. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$
4 follow-up statements
112
WGUS83 KIWX 020238
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 PM EDT SAT APR 1 2017
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Rainfall from the last low pressure system to pass through has
caused the rivers to rise into flood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-030238-
/O.EXT.KIWX.FL.W.0025.000000T0000Z-170403T1200Z/
/DAVI3.1.ER.170331T1045Z.170401T0715Z.170402T1200Z.NO/
938 PM CDT SAT APR 1 2017
The Flood Warning has been extended for
The Kankakee River at Davis
* until Monday morning.
* At 9 PM Saturday the stage was 10.1 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 7 AM Sunday April 2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$
OHC171-030238-
/O.EXT.KIWX.FL.W.0028.000000T0000Z-170405T0600Z/
/MONO1.1.ER.170401T2018Z.170402T1200Z.170404T0600Z.NO/
1038 PM EDT SAT APR 1 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio below Montpelier
* until late Tuesday night.
* At 10 AM Saturday the stage was 11.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Saturday afternoon
and crest near 12.4 feet around 8 AM Sunday April 2 and fall
below flood stage around 2 AM Tuesday April 4.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-030238-
/O.EXT.KIWX.FL.W.0027.000000T0000Z-170407T1200Z/
/NVLI3.1.ER.170331T2200Z.170404T0000Z.170406T1200Z.NO/
1038 PM EDT SAT APR 1 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* until Friday morning.
* At 9 PM Saturday the stage was 12.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.8 feet around 8
PM Tuesday April 4 and fall below flood stage around 8 AM
Thursday April 6.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-030238-
/O.EXT.KIWX.FL.W.0026.000000T0000Z-170406T2200Z/
/STRO1.1.ER.170331T0623Z.170402T1200Z.170405T2200Z.NO/
1038 PM EDT SAT APR 1 2017
The Flood Warning has been extended for
The Tiffin River near Stryker
* until Thursday evening.
* At 10 PM Saturday the stage was 12.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.4 feet around 2
PM Sunday April 2 and fall below flood stage around 6 PM
Wednesday April 5.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$258
WGUS83 KIWX 021509
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 AM EDT SUN APR 2 2017
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent heavy rains have resulted in minor river flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-031509-
/O.EXT.KIWX.FL.W.0028.000000T0000Z-000000T0000Z/
/MONO1.1.ER.170401T2302Z.170402T1800Z.000000T0000Z.NO/
1109 AM EDT SUN APR 2 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio below Montpelier
* until further notice.
* At 10 AM Saturday the stage was 11.8 feet and rising.
* Minor flooding is forecast.
* Forecast...The river will rise to a crest near 12.4 feet around 8
PM Sunday April 2 and remain steady.
* Flood stage is 12.0 feet.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-031509-
/O.EXT.KIWX.FL.W.0027.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.170331T2200Z.170406T1200Z.000000T0000Z.NO/
1109 AM EDT SUN APR 2 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* until further notice.
* At 10 AM Sunday the stage was 12.2 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 13.0 feet around 8
PM Thursday April 6 and begin falling.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
about 3 miles northeast of Newville. Considerable agricultural and
low land flooding occurs along the St. Joseph River to the
Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-031509-
/O.EXT.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170407T0000Z.000000T0000Z.NO/
1109 AM EDT SUN APR 2 2017
The Flood Warning has been extended for
The Tiffin River near Stryker
* until further notice.
* At 10 AM Sunday the stage was 13.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.2 feet around 2
PM Sunday April 2 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$468
WGUS83 KIWX 030116
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EDT SUN APR 2 2017
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb
and Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent and forecast rainfall will lead to continued rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-040116-
/O.CON.KIWX.FL.W.0028.000000T0000Z-000000T0000Z/
/MONO1.1.ER.170402T2330Z.170405T0600Z.000000T0000Z.NO/
916 PM EDT SUN APR 2 2017
The Flood Warning continues for
The Saint Joseph River Ohio below Montpelier
* until further notice.
* At 1 PM Sunday the stage was 11.6 feet and steady.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* At 13.0 feet...County Road K, one mile southwest of Montpelier
begins to flood. Some flooding begins to affect the village of
Pioneer. Significant low land and agricultural flooding occurs near
the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-040115-
/O.CON.KIWX.FL.W.0027.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.170331T2200Z.170406T0600Z.000000T0000Z.NO/
916 PM EDT SUN APR 2 2017
The Flood Warning continues for
The Saint Joseph River Ohio above Newville
* until further notice.
* At 8 PM Sunday the stage was 12.3 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 13.0 feet around 2
AM Friday April 7 and begin falling.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
about 3 miles northeast of Newville. Considerable agricultural and
low land flooding occurs along the St. Joseph River to the
Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-040115-
/O.CON.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170407T0000Z.000000T0000Z.NO/
916 PM EDT SUN APR 2 2017
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 8 PM Sunday the stage was 13.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.4 feet around 2
AM Friday April 7 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$153 WGUS83 KIWX 031444 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 AM EDT MON APR 3 2017 ...The Flood Warning is cancelled for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County This will be the last statement for this high water event. OHC171-031514- /O.CAN.KIWX.FL.W.0028.000000T0000Z-170403T1444Z/ /MONO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1044 AM EDT MON APR 3 2017 The Flood Warning is cancelled for The Saint Joseph River Ohio below Montpelier * At 8 AM Monday the stage was 10.9 feet * Flood stage is 12.0 feet. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:44 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 1, 3:44 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 344 PM EDT Sat Apr 1 2017 .SYNOPSIS... Issued at 338 PM EDT Sat Apr 1 2017 High pressure will provide fair weather tonight into Sunday with lows in the 30s tonight and highs near 60 degrees tomorrow. Another soaking rain is expected Monday into Monday night as low pressure tracks through the region. A brief dry period is expected Tuesday into Tuesday night before the next system brings renewed rain chances Wednesday through Thursday night. && .SHORT TERM...(This Evening through Sunday) Issued at 338 PM EDT Sat Apr 1 2017 Quiet wx will persist into tonight and Sunday as surface high pressure translates through under building heights aloft. The associated dry airmass will allow for a larger diurnal temp response. Mid-high level clouds will gradually increase, especially on Sunday as mid level moisture begins to spill in over upper level ridge axis. && .LONG TERM...(Sunday Night through Saturday) Issued at 338 PM EDT Sat Apr 1 2017 Another soaking rain continues to look more and more likely into Monday and Monday night as a moisture-laden shortwave and attendant sfc reflection ejects out of the Four Corners northeast into the OH Valley/Lower Great Lakes. PWATs well above climo in excess of 1.25", in combination with deep forcing/moisture convergence, will likely favor a swath of heavier rain (>1") with this system. The GFS continues to be a bit of an outlier with lighter QPF locally given convective feedback issues well to the south, with ECMWF/GEM/NAM much wetter/focused with a more compact low level circulation lifting through the local area with some thunder possible. Low lying/river flooding may result if these wetter solutions come to fruition. Will continue to highlight this potential in the HWO. Brief low amplitude ridging in between systems should result in mainly dry/seasonable conditions into Tuesday/Tuesday night. The mid- week system looks to take a similar track, though looks more dynamic/deeper/slower given expected phase with northern stream energy dropping se out of the Canadian Prairies. Strong warm advection wing brings initial rain/thunder chances later Wednesday into Wednesday night, followed by raw/breezy/showery wx in trailing deformation Thursday/Thursday night. Will have to monitor late Wednesday-Wednesday evening for a severe wx threat given possible high shear/low CAPE environment near warm front/sfc low track. Temperatures generally at to above normal through the middle of next week will trend colder than normal Thur-Sat under negative height anomaly. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 105 PM EDT Sat Apr 1 2017 VFR conditions through the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 1, 5:14 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 514 AM EDT Sat Apr 1 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-020915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 514 AM EDT Sat Apr 1 2017 /414 AM CDT Sat Apr 1 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Minor flooding will continue on some rivers in the area. See the latest River Flood Statements or visit the National Weather Service Advanced Hydrologic Prediction Service webpage for more specific information. .DAYS TWO THROUGH SEVEN...Sunday through Friday Minor river flooding will continue on some rivers in the area through early next week. Showers are expected Monday and Monday night, and again Wednesday night and Thursday morning. Locally heavy rainfall is possible during both of these periods, which may cause additional flooding. There is also a slight chance of thunderstorms Wednesday night. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-020915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 514 AM EDT Sat Apr 1 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms Wednesday night. Severe storms are not expected. Hazardous conditions for small craft are possible Thursday and Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.